New Mexico, 2007Flash Flooding in New Mexico, August 6, 2007
August 6, 2007 · NWS EPZ · 2 events in 1 county or zone
An upper disturbance was approaching a very moist and unstable air mass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper disturbance was approaching a very moist and unstable air mass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 6, 2:20 PM MST, 20 minutes earlier.
Area forecast discussion, Aug 6, 2:20 PM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
320 PM MDT MON AUG 6 2007
.SYNOPSIS...
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE FOR THE NEXT
COUPLE OF DAYS WITH AFTERNOON TEMPERATURES RUNNING A LITTLE BELOW
NORMAL. BY THE MIDDLE PART OF THE WEEK UPPER LEVEL HIGH PRESSURE
WILL BUILD ACROSS THE AREA AND DECREASE OUR RAIN CHANCES AND
INCREASE OUR AFTERNOON HIGH TEMPERATURES.
&&
.DISCUSSION...
THINGS ARE A LITTLE MORE ACTIVE TODAY THAN IN PREVIOUS DAYS.
ACCORDING TO THIS MORNINGS SOUNDING WE HAVE A LITTLE MORE
MOISTURE PRESENT AND WE AREA A LITTLE COOLER ALOFT...HENCE AN
EARLIER AND MORE WIDE SPREAD START TO THE CONVECTION. AS HAS BEEN
THE CASE FOR MUCH OF THE SUMMER OUR WEATHER FOR THE COMING WEEK
WILL BE CONTROLLED BY THE UPPER LEVEL RIDGE. THE RIDGE IS
CURRENTLY CENTERED OVER THE SOUTHEAST GULF COAST...NOT THE BEST
PLACE FOR US...BUT PRETTY GOOD. IT ALLOWS A STEADY STREAM OF
MOISTURE TO MOVE UP FROM THE SOUTH INTO OUR AREA. THE RIDGE LOOKS
TO STAY PUT FOR THE NEXT COUPLE OF DAYS...SO WE WILL CONTINUE TO
SEE A SOUTHERLY FLOW AT THE SURFACE AND ALOFT. THIS MEANS WE WILL
CONTINUE TO SEE A CHANCE FOR THUNDERSTORMS FOR THE NEXT COUPLE OF
DAYS. THE DEEPEST MOISTURE WILL BE FROM THE RIO GRANDE TO THE
WEST...SO I HAVE KEPT SCATTERED POPS OUT WEST AND ISOLATED FOR
THE EAST. WITH THE MOISTURE AND CLOUDS WE WILL CONTINUE TO SEE
OUR TEMPERATURES RUN A FEW DEGREES BELOW NORMAL.
AS WE HEAD TOWARD THE END OF THE WEEK...THE HIGH WILL RECENTER
OVER OKLAHOMA AND THE TEXAS PAN HANDLE...AND WILL NOSE A LITTLE
INTO NEW MEXICO. THIS WILL HELP PUSH THE DEEP MOISTURE INTO
ARIZONA...RIGHT WHERE THEY DONT NEED IT. WE WILL SEE A DOWN TURN
IN OUR POPS AND AN UP TURN IN OUR TEMPERATURES. DESPITE THE UPPER
LEVEL MOISTURE PLUME BEING MOVED OFF TO OUR WEST THERE WILL BE
PLENTY OF MOISTURE AT THE SURFACE FOR THE SURFACE HEATING TO FIRE
UP INTO THUNDERSTORMS...SO IVE LEFT SLIGHT CHANCE POPS IN THE
FORECAST THROUGH THE WEEKEND. IF THE RIDGE BUILDS IN A LITTLE
STRONGER WE MAY NEED TO SCALE BACK THE POPS EVEN FURTHER.
TEMPERATURES FOR THE END OF THE WEEK WILL RUN A DEGREE OR TWO
HIGHER.
&&
.AVIATION...VALID 06/00Z-07/00Z
GENERALLY SCT040 SCT-BKN100 AGL WITH SCT TSRA. LOCAL +TSRA WITH
MVFR TO IFR CONDS AND MTNS OCNLY OBSCD ESPECIALLY
HILDAGO...SIERRA AND GRANT COUNTIES 00-06Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 72 93 73 96 73 / 30 20 30 20 20
SIERRA BLANCA TX 66 92 72 95 70 / 20 20 30 20 20
LAS CRUCES 69 92 72 95 71 / 30 20 30 20 20
ALAMOGORDO 67 92 69 95 71 / 30 20 20 20 20
CLOUDCROFT 49 71 51 74 49 / 20 30 20 30 20
TRUTH OR CONSEQUENCES 68 92 68 94 70 / 30 20 30 20 30
SILVER CITY 63 83 63 86 62 / 40 30 30 30 30
DEMING 69 91 70 94 69 / 30 20 30 20 30
LORDSBURG 68 92 69 95 68 / 40 30 30 20 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
15/15
Hazardous weather outlook, Aug 6, 10:34 AM MST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1134 AM MDT MON AUG 6 2007
NMZ022>025-030>032-TXZ055-056-071745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1134 AM MDT MON AUG 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND EVENING...MAINLY WEST OF THE RIO GRANDE. MAIN THREAT
CONTINUES TO BE HEAVY RAINFALL AND ASSOCIATED ISOLATED FLASH
FLOODING. A FEW LOCATION MAY RECEIVE 2 TO 3 INCHES OF RAIN IN THE
NEXT 24 HOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
TUESDAY AND WEDNESDAY WILL BE SIMILAR TO TODAY...THEN WE WILL SEE
A SLIGHT DRYING TREND AS WE HEAD INTO THE COMING WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT FLOODING OR OTHER SEVERE WEATHER VIA OUR
800 NUMBER OR TO LOCAL LAW ENFORCEMENT.
Flash Flood, Grant
- When
- August 6, 2:40 PM MST to 3:30 PM MST
- Where
- Grant County, 3 mi SE of Silver City
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.739, -108.234
A Skywarn Spotter measured 1.10 inches of rain within only 10 minutes, which flooded his property and the surrounding area.
Flash Flood, Grant
- When
- August 6, 5:00 PM MST to 7:30 PM MST
- Where
- Grant County, Cliff
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.970, -108.620
Flood waters from an upstream persistent thunderstorm reached Cliff and affected the high school and some residences. Evacuations were considered but the water level receded in time. Radar estimates, which were assumed to be accurate considering the deep moist layer, were up to 4 inches under the source storm.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, August 6 to 12, 20072 deaths · 200 injured · 21 events
- Excessive Heat in Missouri, August 6 to 17, 20074 deaths · 37 events
- Heat in Illinois, August 6 to 9, 200737 injured · 19 events
- Excessive Heat in South Carolina, August 6, 20071 death · 1 event
- Drought in Mississippi, August 6 to 26, 2007$1.6 million · 10 events
- Flash Flooding and Hail in Nebraska, August 6 to 7, 2007$1.2 million · 56 kt wind · 13 events
- Flash Flooding and Damaging Winds in Iowa, August 6 to 7, 2007$345,000 · 80 kt wind · 9 events
- Heat in Missouri, August 6 to 9, 20076 injured · 11 events
- Flash Flooding in Pennsylvania, August 6, 2007$120,000 · 4 events
- Damaging Winds and Lightning Strikes in Indiana, August 6, 2007$57,000 · 55 kt wind · 5 events
- Damaging Wind and Lightning Strike in Wisconsin, August 6, 2007$40,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Wyoming, August 6, 2007$35,000 · 1.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58376, 58379.